Alert archive / New York / Flash Flood Warnings in 2008

Flash Flood Warning 7, NWS Binghamton, NY

March 8, 2008Sullivan County, New York

NWS Binghamton, NY issued this flash flood warning at Mar 8, 2008, 7:30 PM EST for Sullivan County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 8, 2008, 7:30 PM EST (00:30 UTC)
Expired
Mar 8, 2008, 10:30 PM EST
In force
3 hr
Issued by
NWS Binghamton, NY
Area
Storm-based polygon
Flood severity
None

County Sullivan County, NY

The radar

The Binghamton radar (KBGM), 109 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 649 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
418 m above ground
0-6 km bulk shear
118 kt
0-1 km storm-relative helicity
649 m²/s²
0-3 km storm-relative helicity
644 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KBGM 090031
FFWBGM
NYC105-090330-
/O.NEW.KBGM.FF.W.0007.080309T0030Z-080309T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
730 PM EST SAT MAR 8 2008

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SULLIVAN COUNTY IN CENTRAL NEW YORK

* UNTIL 1030 PM EST

* AT 724 PM EST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED           
  STREAMS OVERFLOWING BANKS IN THE SOUTHWEST PORTION OF THE COUNTY   
  NEAR BARYVILLE.

* LOCATIONS IN THE WARNED AREA INCLUDE BUT ARE NOT LIMITED TO        
  BARYVILLE AND CALLICOON.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4161 7504 4182 7506 4172 7473 4144 7477
      4149 7497
TIME...MOT...LOC 0030Z 180DEG 0KT 4155 7492

$$


SCHAFFNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 7:03 PM EST, 27 minutes earlier.

Area forecast discussion, Mar 8, 7:03 PM EST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
703 PM EST SAT MAR 8 2008

.SYNOPSIS...
LOW PRESSURE MOVING INTO NORTHEAST PENNSYLVANIA THIS EVENING WILL
CONTINUE TO BRING A MIXED BAG OF PRECIPITATION TO THE REGION. AS
THE LOW MOVES INTO NEW ENGLAND TONIGHT, THE RAIN AND MIXED
PRECIPITATION WILL CHANGE OVER TO SNOW SHOWERS AS GUSTY WEST WINDS
BRING IN COLDER AIR. THE SNOW SHOWERS WILL PERSIST ACROSS UPSTATE
NEW YORK ON SUNDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
MAIN FOCUS TIL 6 PM WILL BE FOR +RA ACRS FAR SE ZONES. ELEVATED
CONVECTION WILL ADD TO FLOOD THREAT ACRS SE ZONES....WEVE HAD
SVRL C-G STRIKES ACRS THE FCST AREA TDA. WINTER WX ADVISORY WAS
TRIMMED FROM A FEW COUNTIES WHERE TEMPS HAVE RISEN ABV FREEZING
BUT REMAINS UP FOR MUCH OF THE CNTRL SRN TIER AND FINGER LAKES AS
TEMPS STILL GNRLY IN THE 30-32 RNG.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
TRANSITION TO -SHSN WILL OCCUR THIS EVNG AS SFC LOW TRACKS NE INTO
NEW ENGLAND. IMPRSV ISALLOBARIC COUPLET BUT BUFKIT PROFILES AND
MOMENTUM TRANSFER SUGGESTED 20-30 G45. HOWEVER, SLIGHTLY MORE
FVRBL CONDITIONS APPEAR TO EXIST ACRS SE ZONES FOR WINDS INTO
ADVISORY CATEGORY. GIVEN THIS XTRMLY COMPLEX WX SCENARIO AND
NUMEROUS HEADLINES...AND AFTER COLLAB W/NEIGHBORS...WE ISSUED WIND
ADVISORY FOR ZONES NOT COVERED BY WINTER WX HEADLINES...AND
INCLUDED MENTION OF GUSTY WIND IN THE WSW STATEMENTS. WE LEFT
WINTER WX ADVISORIES UP FOR MUCH OF CNTRL NY AS -FZRA CONTINUES
(ALTHO MOST ACCUMS HAVE BEEN ON ELEVATED SFCS), AND POTNL FOR 2-5
INCHES OF SNOW ACCUM ACRS THE NRN FINGER LAKES INTO THE SRN TUG
TNGT. WINDS THERE WILL CAUSE AREAS OF BLSN. GRADUALLY IMPRNG
CONDITIONS ON SUNDAY WITH FAIR WX ACRS MOST OF THE AREA ON MONDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
MEDIUM RANGE MODEL GUIDANCE CONTINUES TO SUGGEST LITTLE DEVELOPMENT
TO THE UPPER LEVEL PATTERN WHICH IS FORECAST TO BE A NORTHWESTERLY
CONFIGURATION THROUGH THE WEEK. THIS WOULD LEAD TO MINOR...TRANSIENT
SURFACE FRONTAL SYSTEMS PASSING THROUGH THE REGION AT TIMES. IT
APPEARS THAT THE HIGHEST PROBABILITIES WILL OCCUR AS A CHANCE OF
SNOW SHOWERS TUESDAY NIGHT...CHANGING TO RAIN SHOWERS WEDNESDAY. A
SLIGHTLY STRONGER SYSTEM IS DEPICTED BY THE GFS/ECMWF THURSDAY NIGHT
INTO FRIDAY...WITH YET ANOTHER TRAILING COLD FRONT AND FLURRIES ON
SATURDAY. THIS TIME OF YEAR SPELLS SNOW SHOWERS AT NIGHT AND MAINLY
RAIN SHOWERS...OR A SN/RA MIX AT ELEVATION DURING THE DAYLIGHT
HOURS. TEMPS ARE PROGGED TO START OFF THE WEEK BELOW NORMAL...THEN
PEAK ABOVE NORMAL ON THURSDAY AHEAD OF APCHG COLD FRONT...COOLING
OFF BELOW NORMAL AGAIN NEXT WEEKEND.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
UPDATED AS OF 705 PM...
TAFS IN BGM SERVICE AREA ARE UNDER GOING RAPID
CHANGES AS SFC LO TRACKS THRU REGION. SEE SOME
LINGERING FZRA UNTIL 1Z SYR AND ITH...THEN ALL TAFS SHUD BE
OVER TO SN- FROM 1-2Z. WINDY CONDITIONS WILL DEVELOP FROM THE W-SW BY
3-4Z ALL TAF SITES IN NY. WINDS ARE ALREADY PICKING UP IN NE PA
AND SRN NY. A BURST OF LIFR HEAVY SNOW POSSIBLE AT KELM AND ITH AS
BAND OF HEAVY SNOW MOVES INTO STEUBEN CO. BY LATE EVENING AND
OVRNGT MAINLY MVFR/IFR IN SHSN...CONDITIONS GRADUALLY IMPROVING TO
VFR BY SUN MORNING AND AFTERNOON.

OUTLOOK...
SUN NITE...MVFR CHC LAKE SNOW SYR-RME. ELSEWHERE VFR.
MON...VFR. NO SIG WX.
TUES...VFR. NO SIG WX.
WED...MVFR-VFR. CHC RAIN OR SNOW SHOWERS.
THU...VFR. NO SIG WX.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH SUNDAY MORNING FOR PAZ038>040-043-044-047-
     048-072.
     WIND ADVISORY UNTIL 2 PM EDT SUNDAY FOR PAZ039-040-043-044-047-
     048-072.
     WINTER WEATHER ADVISORY UNTIL 8 AM EDT SUNDAY FOR PAZ038.
NY...FLOOD WATCH THROUGH SUNDAY MORNING FOR NYZ009-037-045-046-
     055>057-062.
     WIND ADVISORY UNTIL 2 PM EDT SUNDAY FOR NYZ045-046-056-057-062.
     WINTER WEATHER ADVISORY UNTIL 8 AM EDT SUNDAY FOR NYZ009-
     015>018-022>025-036-037-044-055.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JAB
AVIATION...DJN
Hazardous weather outlook, Mar 8, 2:47 PM EST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
247 PM EST SAT MAR 8 2008

NYZ009-037-092000-
NORTHERN ONEIDA-SOUTHERN ONEIDA-
247 PM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH SUNDAY MORNING.
   WINTER WEATHER ADVISORY EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ055-PAZ038-092000-
TIOGA-BRADFORD-
247 PM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH SUNDAY MORNING.
   WINTER WEATHER ADVISORY EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ015>018-022>025-036-044-092000-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-MADISON-CORTLAND-
247 PM EST SAT MAR 8 2008

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY EARLY SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

NYZ045-046-056-057-062-PAZ039-040-043-044-047-048-072-092000-
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-SUSQUEHANNA-NORTHERN WAYNE-
WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
247 PM EST SAT MAR 8 2008

...FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING...
...WIND ADVISORY IN EFFECT FROM 7 PM EST THIS EVENING TO 2 PM EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH SUNDAY MORNING.
   WIND ADVISORY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Mar 8, 6:12 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
612 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLASH FLOOD      HARFORD                 41.78N 75.70W
03/08/2008                   SUSQUEHANNA        PA   COUNTY OFFICIAL

            NUMEROUS ROADS FLOODED ALONG WITH REPORTS OF BASEMENT
            FLOODING

0524 PM     ICE STORM        WATERLOO                42.90N 76.86W
03/08/2008                   SENECA             NY   EMERGENCY MNGR

            NUMEROUS TREES AND POWER LINES DOWN DUE TO HEAVY ICE
            ACCUMULATIONS. ESTIMATED ICE ACCUMULATIONS 1/2 TO 3/4
            INCHES.

0540 PM     FLASH FLOOD      HAMDEN                  42.20N 75.00W
03/08/2008                   DELAWARE           NY   COUNTY OFFICIAL

            NUMEROUS ROADS CLOSED DUE TO FLOODING

0540 PM     FLASH FLOOD      COLCHESTER              42.17N 75.08W
03/08/2008                   DELAWARE           NY   COUNTY OFFICIAL

            NUMEROUS ROADS CLOSED DUE TO FLOODING

0550 PM     FLASH FLOOD      KIRKLAND                43.08N 75.38W
03/08/2008                   ONEIDA             NY   COUNTY OFFICIAL

            FLOODING OF ROADS

0550 PM     FLASH FLOOD      WHITESBORO              43.12N 75.30W
03/08/2008                   ONEIDA             NY   COUNTY OFFICIAL

            ROADS FLOODS ALONG WITH REPORTS OF BASEMENT FLOODING

&&

MJN
Local storm report, Mar 8, 6:19 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
619 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     ICE STORM        ITHACA                  42.44N 76.50W
03/08/2008                   TOMPKINS           NY   TRAINED SPOTTER

            AT LOWER ELEVATIONS IN DOWNTOWN ITHACA...NO ICE
            ACCRETION. AT ELEVATIONS AROUND 700 FT. ICE ACCRETION IS
            AROUND 0.25 OF AN INCH AND ELEVATIONS OF 1000 FT OR
            HIGHER...ICE ACCRETION IS 0.50 OF AN INCH OR MORE ALONG
            WITH TREES AND POWER LINES DOWN...ROADS ARE CLOSED.

&&

MJN
Local storm report, Mar 8, 6:29 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
629 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FLASH FLOOD      HONESDALE               41.58N 75.25W
03/08/2008                   WAYNE              PA   COUNTY OFFICIAL

            NUMEROUS BACK ROADS WERE FLOODED AND IMPASSIBLE

&&

MJN
Special weather statement, Mar 8, 6:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
640 PM EST SAT MAR 8 2008

NYZ015-016-022>025-055-PAZ038-090115-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TIOGA
NY-TOMPKINS NY-YATES NY-
640 PM EST SAT MAR 8 2008

...A BAND OF HEAVY SNOW MOVING INTO STEUBEN COUNTY...

AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SNOW.  THESE BAND OF HEAVY SNOW WAS LOCATED ALONG A
LINE EXTENDING FROM 21 MILES WEST OF SOUTH DANSVILLE TO WEST
CAMERON TO 18 MILES SOUTHWEST OF SYLVANIA...AND MOVING NORTHEAST AT
25 MPH.

THE BAND OF HEAVY SNOW WILL BE NEAR...
  WEST CAMERON AND FREMONT AT 645 PM EST...
  SOUTH DANSVILLE AND HOWARD AT 650 PM EST...
  RISINGVILLE AND NORTH CAMERON AT 655 PM EST...
  THURSTON AND PERKINSVILLE AT 700 PM EST...
  WAYLAND AND KANONA AT 705 PM EST...
  WHEELER AND WAYLAND AT 710 PM EST...
  RHEIMS AND PAINTED POST AT 715 PM EST...
  SOUTH CORNING AND SONORA AT 720 PM EST...

THE SNOW WILL LAST 15 TO 30 MINUTES AND PRODUCE A QUICK ONE HALF TO
ONE INCH OF SNOW. VISIBILITIES WILL DROP TO NEAR ZERO AND ROADS WILL
BECOME SNOW COVER RAPIDLY.

STRONG WINDS WILL ALSO DEVELOP THIS EVENING HOUR WITH WINDS OF 20
TO 30 MPH AND GUSTS TO 45 MPH FROM 8 PM THROUGH MIDNIGHT.

THE STRONG WINDS WILL KNOCK DOWN ADDITIONAL TREES AND POWER LINES
ESPECIALLY THOSE THAT ARE COVERED IN SNOW AND ICE. ADDITIONAL POWER
OUTAGES ARE POSSIBLE IN THE FINGER LAKES REGION AND STEUBEN AND
CHEMUNG COUNTIES...ESPECIALLY WHERE THE ICE IS WEIGHING DOWN TREES
AND LINES.

NICOSIA
Special weather statement, Mar 8, 6:40 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
640 PM EST SAT MAR 8 2008

NYZ015-016-022>025-055-PAZ038-090115-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TIOGA
NY-TOMPKINS NY-YATES NY-
640 PM EST SAT MAR 8 2008

...A BAND OF HEAVY SNOW MOVING INTO STEUBEN COUNTY...

AT 636 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY SNOW.  THESE BAND OF HEAVY SNOW WAS LOCATED ALONG A
LINE EXTENDING FROM 21 MILES WEST OF SOUTH DANSVILLE TO WEST
CAMERON TO 18 MILES SOUTHWEST OF SYLVANIA...AND MOVING NORTHEAST AT
25 MPH.

THE BAND OF HEAVY SNOW WILL BE NEAR...
  WEST CAMERON AND FREMONT AT 645 PM EST...
  SOUTH DANSVILLE AND HOWARD AT 650 PM EST...
  RISINGVILLE AND NORTH CAMERON AT 655 PM EST...
  THURSTON AND PERKINSVILLE AT 700 PM EST...
  WAYLAND AND KANONA AT 705 PM EST...
  WHEELER AND WAYLAND AT 710 PM EST...
  RHEIMS AND PAINTED POST AT 715 PM EST...
  SOUTH CORNING AND SONORA AT 720 PM EST...

THE SNOW WILL LAST 15 TO 30 MINUTES AND PRODUCE A QUICK ONE HALF TO
ONE INCH OF SNOW. VISIBILITIES WILL DROP TO NEAR ZERO AND ROADS WILL
BECOME SNOW COVERED RAPIDLY.

STRONG WINDS WILL ALSO DEVELOP THIS EVENING WITH WINDS OF 20 TO 30
MPH AND GUSTS TO 45 MPH FROM 8 PM THROUGH MIDNIGHT.

THE STRONG WINDS WILL KNOCK DOWN ADDITIONAL TREES AND POWER LINES
ESPECIALLY THOSE THAT ARE COVERED IN SNOW AND ICE. ADDITIONAL POWER
OUTAGES ARE POSSIBLE IN THE FINGER LAKES REGION AND STEUBEN AND
CHEMUNG COUNTIES...ESPECIALLY WHERE THE ICE IS WEIGHING DOWN TREES
AND LINES.

NICOSIA
Local storm report, Mar 8, 7:05 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
705 PM EST SAT MAR 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     ICE STORM        ITHACA                  42.44N 76.50W
03/08/2008                   TOMPKINS           NY   TRAINED SPOTTER

            SEVERE ICING WITH NUMEROUS TREES DOWN IN AND AROUND
            ITHACA

&&

MJN

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 10:03 PM ESTRiver Flood WarningBGMDelaware6 hr
Mar 9, 12:20 AM ESTRiver Flood WarningBGMMadison, Oneida10 hr
Mar 9, 4:11 AM EDTRiver Flood WarningBGMBroome7 hr
Mar 9, 3:56 PM EDTRiver Flood WarningBGMCortland10 hr

Nearby

Flash Flood Warnings in New York, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.